It has been sometime since my last blog post. I still struggle with and have been working on my anxiety and depression.
About 12 months ago I went to my GP as I had a significant family event approaching in six months time; namely my daughter’s wedding. During my consultation with the GP it was agreed to a change in my medication and so I now take Sertraline in addition to the Pregabalin, medication. I started on a dose of 50 mg per day and after three weeks this was increased to 100 mg per day. I didn’t feel any particular side-effects from the medication and to be truthful it is difficult for me to know whether it’s making any significant difference. So I now take Pregabalin 300mg twice a day and Sertraline 100mg once a day in addition to my IBD medication of Pentasa Mesalazine 1g two tablets twice a day and Omeprazole 20mg once a day. I also have Pentasa Mesalazine 1g/100ml enema which I am meant to use once a week and regularly during a IBD flare up.
In addition to the medication change is it was agreed that I would itself refer myself to the local NHS Changing Minds Service to access CBT therapy, through primary care. I will blog speratley about my CBT Therapy [link to follow]
As usual time has passed – back in July I went and visited my GP for the first time in a long time. Since then I have been back to see him a couple of times. After my first appointment, we agreed that I would try out an additional medication, so I started on Sertraline at 50mg once a day for two weeks, then increased it to 100mg once a day. I have been on this dose now for 3 months. Here is a useful explanation of the medication Sertraline on Mind’s website. Continue reading “New Anxiety Medication Sertraline”
I have managed to make an appointment with my GP for this afternoon and it is the doctor that we usually see for my wife, so she has a good idea of what Is going on.
I think it is time to review my medication, so I have been going through my old MyAnxiety blog posts to see what I have been prescribed over the past 5 years. From what I can piece together I started on Citalopram, followed by Seroquel, then Duloxtine, being increased to 90mg a day, then Pregablin and Trazadone. But I found the side effects of Trazodone difficult, so ended up on 150mg Pregabalin twice a day. Which must have been for the past 2 years now. From my posts I read that I found the Trazadone good for my mind but not my body (aches) so came off it. Interestingly enough I would now say I would rather risk the aches to see how I get on with the medication as I seemed to find it helpful for my mental health.
Firstly Trazodone has stopped the awful side effects I was getting from Duloxetine withdrawal – which is great because the nightmares, dizziness, brain zaps and sleep problems where getting to much. So lesson learnt is always do what the doctor tells you
I don’t know whether I am making a big mistake but I am trying to come off Duloxetine (Cymbalta). I have not taken Duloxetine for 5 days now, having slowly reduced my dosage over three weeks
Very difficult to explain, but got regular sounds in my head, like a camera shutter and sort of pressure noise when I move, extremely tired / exhausted, hard to move, limbs heavy, extremely irritable/nasty, dizzy/faint, nausea, emotional, increased nightmares, increased thoughts of self harm
SSRI’s include Citalopram and are supposed to increase the level of serotonin in the brain which lifts mood, as people who are depressed produce less serotonin which is a neurotransmitter, that is it carries signals to the brain. SSRI’s are supposed to reduce the intake of serotonin into the brain so that levels increase over time. Whilst not a cure this is meant to help us to recover by increase serotonin levels for us whilst taking medication.
SNRI’s include Duloxetine and are a newer medication, similar to SSRI’s in that they increase levels of serotonin and norepinephrine both neurotransmitters in the brain meant to lift mood.
My Medication for anxiety and depression is considered below, click on the image for more information from NHS UK about the drug
Citalopram was initially prescribed and my dose was slowly increased to 40 mg per day. My health got worse, whether this was eased or exacerbated by the Citalopram is unknown, this prescription was changed after 18 months. I found it had no side effects on me.
Seroquel (Quetiapine) as prescribed for about 6 months, I did not get on with the drug as I was knocked out most of the time, so it was changed